MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed an infection thereby underwent revision surgery post implant of phasix mesh.Contact information was not provided.Based on the information available, no conclusions can be made as to the degree to which the device may have caused or contributed to the patient¿s clinical course.Infection is known inherent risks of surgery/use of the device.The adverse reaction section of the instructions-for-use, supplied with the device identifies infection as a possible complication.The warnings section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 95 units released for distribution in march 2023.This emdr represents the phasix mesh.An additional emdr was submitted to represent the arista ah.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per medwatch form (mw5155891): "hernia mesh implant resulting in infection revision surgery and prolonged infection.Cr bardmesh hrna repair 25cmx31cm implant type: mesh/peg, implanted area: abdomen laterality: n/a, implanted on (b)(6) 2023.Number implanted: 1 status: implanted, manufacturer cr bard, model number: 1190500, lot number: hugz0902, serial number: sealnt pwdr hemos 3gm arista implant type sealant implanted area: abdomen laterality: n/a implanted on (b)(6) 2023.Number implanted: 2 medical center revision surgery (b) (6) after mri and bloodwork showed abdominal infection.Hospitalized third time (b)(6) with recurring infection.Blood work and antibiotics for three days." this file represents the phasix mesh.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19760965
Report Number1213643-2024-00365
Device Sequence Number8624877
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708(17)241128(10)HUGZ0902
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Catalogue Number1190500
Device Lot NumberHUGZ0902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight94 KG